Medical questions & health advice by board certified doctors
"I have a low heart pain in my chest - whom should I see for that ?"
It 's been for about a week on and off, it's not much pain but it still uncomfortable. I feel a little heaviness in my heart. I am taking adderal for my ADD. Could that might cause it? what kind of test should i go through if i see a doctor? as far as i know none in my family had serious heart problems. I am 24 years old female, smoke and drink occasionally, but don't do any other drugs. overall healthy, never had those symptoms before.
It is hard to know what exactly you mean by 'heaviness' in your heart, but chest pain can be caused by many things. Usually in someone your age it is not a serious condition, but if you are experiencing any severe chest pain, shortness of breath, symptoms with exercise, dizziness, palpitations or any serious symptoms you should of course immediately seek medical attention. One possibility is chostochondritis, which is an inflammation of the rib joints in the chest. It causes pain that is often worse with breathing in deeply and with pressure over the ribs. A rib or chest wall strain, from heavy exercise or a fall, will have similar symptoms. Both are treated with time and antiinflammatory medicines like ibuprofen. Another possibility would be gastroesophageal reflux disease, or heartburn. When the acid from the stomach washes up into the esophagus, it causes a dull burning pain. This is often worsened after a heavy meal, and it will also be made worse by smoking. It often responds well to acid medicines like Tums or the like. If you have significant cough or cold symptoms, then an infection of the lower respiratory tract, such as bronchitis would be a possibility. I suggest talking as soon as possible with your primary care doctor who will help you figure out what is going on.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.